Blood Pressure Home > Lisinopril and Weight Gain
While clinical studies indicate a link between lisinopril and weight gain, it is unclear if this is actually because of the medication or due to something else. If the weight gain is rapid, this may be a sign of congestive heart failure and should be reported to your healthcare provider. If you are taking lisinopril and weight gain occurs gradually, try increasing your exercise or eating a heart-healthy diet.
Lisinopril and Weight Gain: An OverviewSeveral side effects are possible with lisinopril (available as Zestril®, Prinivil®, and generic lisinopril), and weight gain is a rare complaint in people taking the drug. This data comes from clinical trials that extensively studied lisinopril and documented its side effects. What is not known, however, is whether lisinopril actually causes weight gain. Given how common weight gain is in the general population and how rare a complaint it is in people who take lisinopril, it is possible that the weight gain is caused by specific factors besides the medicine -- or a combination of factors that may or may not include lisinopril.
One thing to keep in mind with lisinopril and weight gain is that rapid weight gain (more than three to five pounds in a week) is a possible sign of congestive heart failure. Therefore, you should contact your healthcare provider if you experience:
- Unexplained, rapid weight gain
- Shortness of breath
- Swelling of the feet, ankles or legs.
(Click Symptoms of Congestive Heart Failure for more information.)